Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Sep 29, 2024, 1:30 AM MDT for 10 counties in Nebraska. It took effect at Sep 30, 2024, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2024, 1:30 AM MDT (07:30 UTC)
- In effect from
- Sep 30, 2024, 11:00 AM MDT
- Expired
- Sep 30, 2024, 7:22 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Perkins County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3671 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS83 KLBF 290730 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 230 AM CDT Sun Sep 29 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND MONDAY... NEZ204-206-208-291530- /O.CAN.KLBF.FW.A.0014.240930T1700Z-241001T0200Z/ /O.EXT.KLBF.FW.W.0018.240929T1600Z-241001T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 230 AM CDT Sun Sep 29 2024 /130 AM MDT Sun Sep 29 2024/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLE AND SANDHILLS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ Monday. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph this afternoon and tonight. Winds shift northerly Monday morning, with north winds 20 to 30 mph gusting up to 45 mph Monday afternoon. * RELATIVE HUMIDITY...As low as 12 percent both this afternoon and Monday. * TEMPERATURES...Highs in the low 90s on Sunday. Highs generally in the 70s on Monday. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-210-219-291530- /O.UPG.KLBF.FW.A.0014.240930T1700Z-241001T0200Z/ /O.NEW.KLBF.FW.W.0019.240930T1700Z-241001T0200Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 230 AM CDT Sun Sep 29 2024 /130 AM MDT Sun Sep 29 2024/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 9 PM CDT Monday. * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Highs generally around 80. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
892 WWUS83 KLBF 292015 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 315 PM CDT Sun Sep 29 2024 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE TODAY AND MONDAY... NEZ204-206-208-300415- /O.CON.KLBF.FW.W.0018.000000T0000Z-241001T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 315 PM CDT Sun Sep 29 2024 /215 PM MDT Sun Sep 29 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLE AND SANDHILLS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...11 AM CDT /10 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ Monday. * WINDS...Southwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 93. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-210-219-300415- /O.CON.KLBF.FW.W.0019.240930T1700Z-241001T0200Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 315 PM CDT Sun Sep 29 2024 /215 PM MDT Sun Sep 29 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 9 PM CDT Monday. * WINDS...North 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 78. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
692 WWUS83 KLBF 300749 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 249 AM CDT Mon Sep 30 2024 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE TODAY... NEZ204-206-208-301600- /O.CON.KLBF.FW.W.0018.000000T0000Z-241001T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 249 AM CDT Mon Sep 30 2024 /149 AM MDT Mon Sep 30 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLE AND SANDHILLS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Until 9 PM CDT /8 PM MDT/ this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Highs in the 70s. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-210-219-301600- /O.CON.KLBF.FW.W.0019.240930T1700Z-241001T0200Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 249 AM CDT Mon Sep 30 2024 /149 AM MDT Mon Sep 30 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 9 PM CDT this evening. * WINDS...North 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Upper 70s to near 80. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
149 WWUS83 KLBF 301932 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 232 PM CDT Mon Sep 30 2024 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE TODAY... NEZ204-206-208-010200- /O.CON.KLBF.FW.W.0018.000000T0000Z-241001T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 232 PM CDT Mon Sep 30 2024 /132 PM MDT Mon Sep 30 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE PANHANDLE AND SANDHILLS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Until 9 PM CDT /8 PM MDT/ this evening. * WINDS...North 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 74. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-210-219-010200- /O.CON.KLBF.FW.W.0019.000000T0000Z-241001T0200Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 232 PM CDT Mon Sep 30 2024 /132 PM MDT Mon Sep 30 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 9 PM CDT this evening. * WINDS...North 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Up to 78. * LIGHTNING...None. * IMPACTS...Any fire start may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
784 WWUS83 KLBF 010122 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 822 PM CDT Mon Sep 30 2024 ...CRITICAL FIRE WEATHER CONDITIONS ENDING.. NEZ209-210-219-010230- /O.CAN.KLBF.FW.W.0019.000000T0000Z-241001T0200Z/ Loup Rivers Basin-Frenchman Basin-Loess Plains- 822 PM CDT Mon Sep 30 2024 /722 PM MDT Mon Sep 30 2024/ ...RED FLAG WARNING IS CANCELLED FOR WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. $$ NEZ204-206-208-010230- /O.CAN.KLBF.FW.W.0018.000000T0000Z-241001T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 822 PM CDT Mon Sep 30 2024 /722 PM MDT Mon Sep 30 2024/ ...RED FLAG WARNING IS CANCELLED FOR WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE SANDHILLS AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 28, 11:28 PM MDT, 2 hours 2 minutes earlier. Its key messages:
- * Temperatures remain above normal through Sunday before a return to cooler temperatures arrives on Monday * Dry conditions will prevail through the end of the week. * Critical to near-critical fire conditions are expected Sunday and Monday across much of western and north central Nebraska due to low humidity and strong winds.
Area forecast discussion, Sep 28, 11:28 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1228 AM CDT Sun Sep 29 2024 .KEY MESSAGES... * Temperatures remain above normal through Sunday before a return to cooler temperatures arrives on Monday * Dry conditions will prevail through the end of the week. * Critical to near-critical fire conditions are expected Sunday and Monday across much of western and north central Nebraska due to low humidity and strong winds. && .SHORT TERM /THROUGH MONDAY/... Issued at 304 PM CDT Sat Sep 28 2024 A quiet weather patter will remain in place through the short term and into the foreseeable future. The main weather concern through the weekend will be the very warm, above normal temperatures. Latest guidance suggests highs to approach the 75th to 90th percentile for maximum temperatures. Given the pattern over the past few days, this seems reasonable. Have bumped up inherited highs a degree or two to keep them right around the 80th percentile. Overnight lows will also be on the warmer side especially across the north (mainly along and north of a line from Alliance to Bartlett) where lows will only drop into the upper 50s to low 60s both tonight and Sunday night. These lows will be close to 15 to 20 degrees above normal in some locations. While these temperatures will indeed be well above normal, we are not expected to break any records across the region. Record highs remain in the mid 90s (95 in North Platte and Valentine; 94 in Imperial; 93 in Broken Bow), with record lows of 63 in Valentine (forecasted low is 60) and 62 at all the other sites. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 304 PM CDT Sat Sep 28 2024 Quiet and dry conditions continue through the end of next week as strong upper level ridging remains across the western US before transitioning over to more zonal flow. For Monday...a frontal boundary will push through Nebraska bringing increased winds to the region. No moisture will be associated with this front, keeping conditions dry. Much cooler air will push in behind the frontal boundary by late Monday bringing some much needed relief from the above normal temperatures. Highs on Monday will range from the upper 60s across the Pine ridge to the mid 80s towards central Nebraska. Highs on Monday will greatly be affected by the timing of the front. A slightly faster track through the region will keep highs on the lower end, whereas a slower track will result in warmer highs. By Monday evening, the front will be completely through the region with lows Monday night plummeting into the mid 30s across the northwest and the low 40s elsewhere. Would not be surprised if some isolated patches of frost develops across the Sandhills and into the Pine Ridge. However, at this time, no frost headlines are in effect, but it is something we are watching closely. The remainder of the week continues to be dry and outside of a warmer day on Wednesday (forecasted highs in the mid to upper 80s), temperatures will remain closer to normals (mid 70s). && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1224 AM CDT Sun Sep 29 2024 Very dry air aloft and at the sfc will promote widespread VFR across wrn/ncntl Nebraska today and tonight. The risk of MVFR or lower flight conditions will remain very low. Aviators will have to contend with LLWS across northern Nebraska Sunday evening. WS015/20050KT is the expected condition. && .FIRE WEATHER... Issued at 304 PM CDT Sat Sep 28 2024 Fire weather concerns return to the region for Sunday and Monday as RH values drop and winds increase. Near-critical to critical fire conditions are expected both days affecting much of the area. For Sunday, critical fire conditions are expected with the lowest humidity values being across the Panhandle, Sandhills, and portions of southwest Nebraska. Have kept the ongoing Red Flag Warning in place with no extensions this issuance. Here in the warning area, RH values will drop to 15 percent or below. In addition, southerly winds will increase during the afternoon up to 30 mph with gusts up to 45 mph. Elsewhere RH is expected to remain near 20 percent with winds in the 10 mph (gusts up to 15 to 20 mph). For Monday, near-critical to critical fire conditions are expected as humidity drops to near 15 percent. A rapid increase in winds (gusts up to 40 mph) is also anticipated as a frontal boundary pushes across the region. This boundary will also bring a rapid change in wind direction from the south to the north. The timing of the front is still a little uncertain, but current guidance suggests winds will begin to veer from the south to north as early as 06Z (1am CT) Monday morning across the Sheridan county. The front will then continue to track southeast across north central Nebraska throughout Monday with the front completely through the region by mid-afternoon. Gusty winds behind the front will continue into early evening with cooler temperatures also pushing in behind the front. No changes were made to the ongoing Fire Weather Watch for Monday this afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CDT /11 AM MDT/ today to 7 PM CDT /6 PM MDT/ this evening for NEZ204-206-208. Fire Weather Watch from Monday afternoon through Monday evening for NEZ204-206-208>210-219. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...CDC FIRE WEATHER...Kulik
Hazardous weather outlook, Sep 28, 8:09 PM MDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 909 PM CDT Sat Sep 28 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-300215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 909 PM CDT Sat Sep 28 2024 /809 PM MDT Sat Sep 28 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Red Flag Warnings are in effect for much of western Nebraska on Sunday. The concern is low afternoon humidity and strong southerly winds. Any fire start will be capable of spreading rapidly. Fire Weather Watches remain in effect for all of western and north central Nebraska on Monday. The concern is strong winds, flipping from south to north by early afternoon, and gusting up to 45 mph along with dry air. Later forecasts will likely require the issuance of Red Flag Warnings for this day as well. Fire weather concerns continue through the extended forecast but confidence in seeing critical conditions any one day beyond Monday is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.